MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SENSIGHT; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. SENSIGHT; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number B31030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the tunneller broke in half in side the patient while pulling the extensions out of the tunnel.Incision done to remove the broken part of the tunneller inside the patient, extensions pulled out manually.
 
Additional Manufacturer Narrative
H3.Analysis of the tunneling tool (lot# hg8wpl4) found the tool was broken at the threaded end.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the cause of the issue was not determined.Extensions were pulled out without the tunneller, and the broken part of the tunneller was removed with an incision.The tunellizer broke in two at the time of removal, more precisely during the passage of the extensions in the retroauricular path to the subclavicular region.This rupture required significant traction on the extensions to retrieve them, as well as an additional cervical incision to extract the metal fragment that remained trapped under the skin.The standard procedure is to perform tunneling from the retroauricular incision (above the ear) to the subclavicular compartment to receive the pacemaker.The surgeon first performs this journey with a thin tip adapted to the tunellizer, in particular because of the presence of a voluminous external jugular vein in this patient.Once the tunnel has been created, the initial tip is replaced by the one used to attach the two extensions, then the tunerizer is removed in the opposite direction, bringing the extensions back to the retroauricular incision.However, during this withdrawal phase, strong resistance was encountered at the cervical level, leading to the failure of the tunellizer halfway through.A cervical counter-incision was then made to allow the extraction of the metal fragment and the release of the extensions.An unplanned incision had to be made, which led to increased risks related to healing, a potential risk of infection and a possible increase in post-operative pain.This event also created additional stress for the surgeon.(b)(6) 2025, the patient presents with a state of confusion requiring treatment with clozapine, with no additional pain compared to his pre-existing condition.On (b)(6) 2025, the patient is wide awake, calm, and comfortably installed in his chair.He responds correctly to simple and complex commands, without presenting a sensory-motor deficit.However, it manifests a temporo-spatial disorientation, indicating temporal confusion (1956 and then 2026 before 2025), as well as a global psycho-motor slowdown.He knows he's in the hospital for his parkinson's disease but doesn't mention surgery.The resting tremor of both upper limbs is mild and not blocked.1 actions taken in the healthcare establishment for the care of the patient: removal of the medical device and making of an additional incision.

Brand Name
SENSIGHT
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos,pr MN 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos,pr MN 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22806981
Report Number2182207-2025-02082
Device Sequence Number15691185
Product Code MHY
UDI-Device Identifier00763000426361
UDI-Public(01)00763000426361(17)270626(10)HG8WPL4
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB31030
Device Catalogue NumberB31030
Device Lot NumberHG8WPL4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/17/2025
10/21/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date08/19/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown